U.S. doctors online nowAsk doctors free
Rockville, MD
A 40-year-old female asked:

Allergic to nsaids so take tylenol (acetaminophen) for chronic pain/med conditions. had mild hives/flushing 8-9hrs after taking, but get hives anyway. caused by tyln?

2 doctor answers4 doctors weighed in
Dr. James Marx
Pain Management 48 years experience
Use with Caution: Tylenol (acetaminophen) is associated with severe liver damage at surprisingly low doses (like 4000mg per day). You need medical evaluation asap. Are you possibly taking tylenol (acetaminophen) with codeine? This can also cause flushing.
Dr. Ronald Krauser
A Verified Doctoranswered
A US doctor answeredLearn more
Unlikely: True hives are a rare complication of tylenol (acetaminophen). With a prior history of recurrent hives, that is a far more likely cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 2, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.